Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 123, NWS Mobile, AL

December 18, 2009Dallas County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this river flood warning at Dec 18, 2009, 8:45 AM CST for Dallas County, Monroe County, Wilcox County, Alabama. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Dec 18, 2009, 8:45 AM CST (14:45 UTC)
Expired
Dec 24, 2009, 3:29 PM CST
In force
6 days
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 142 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alabama River near Miller's Ferry (MRFA1).

Action stage
61 ft
Minor stage
66 ft
Moderate stage
80 ft
Major stage
83 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:14 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Dec 18, 5:14 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CST FRI DEC 18 2009

.SHORT TERM (TODAY AND TONIGHT)...SFC LOW PRESSURE ACROSS THE
CENTRAL GULF WILL CONTINUE TO MOVE NORTHEASTWARD TODAY AND INTO THE
BIG BEND OF FLORIDA THIS AFTERNOON. STRONG ISENTROPIC LIFT TO THE
NORTH OF THIS LOW WILL CONTINUE TO BRING WIDESPREAD SHOWERS TO THE
CENTRAL GULF COAST THROUGH THIS MORNING. AS THE SFC LOW AND ASSOCIATED
UPPER SHORTWAVE MOVES EAST OF THE AREA THIS AFTERNOON...THE RAINFALL
WILL END FROM WEST TO EAST AS ISENTROPIC DOWNGLIDE TAKES OVER BY
EARLY AFTERNOON. MOST OF THIS RAINFALL WILL REMAIN RELATIVELY LIGHT...
GENERALLY BELOW 2 INCHES. BUT A FEW ISOLATED LOCATIONS COULD STILL SEE
UPWARDS OF 3 TO 4 INCHES...ESPECIALLY OVER INTERIOR SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA TO THE WEST OF I-65. A FLASH FLOOD WATCH REMAINS
IN EFFECT FOR THE ENTIRE AREA UNTIL NOON. ANY ADDITIONAL RAINFALL
WILL ONLY AGGRAVATE ONGOING RIVER AND STREAM FLOODING ACROSS THE
REGION. CLOUDS WILL LIKELY HANG AROUND MOST OF THE DAY AS THE AREA
REMAINS IN CYCLONIC LOW LEVEL FLOW...BEFORE GRADUAL CLEARING STARTS
LATE THIS AFTERNOON AND TONIGHT. A COOLER AND DRIER AIRMASS WILL
FOLLOW IN THE WAKE OF THIS LOW WITH HIGHS TODAY IN THE LOW TO MID
50S. LOWS TONIGHT WILL RANGE FROM LOW 40S ALONG THE COAST TO MID 30S
INLAND. 13/JC

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...LOOKS LIKE WE WILL FINALLY
HAVE A 4 OR 5 DAYS WITHOUT ANY RAINFALL DURING THE FIRST HALF OF THE
LONG TERM PERIOD. THERE MAY BE A FEW LIGHT SPRINKLES AROUND THE AREA
ON SATURDAY AS MODELS INDICATE SOME LINGERING LOW/MID LEVEL WRAP
AROUND MOISTURE IN THE WAKE OF THE LOW PRESSURE MENTIONED IN THE
SHORT TERM DISCUSSION...COMBINED WITH A PIECE OF UPPER LEVEL ENERGY
ROUNDING THE BASE OF AN UPPER TROF OVER THE EASTERN HALF OF THE
COUNTRY. THIS UPPER TROF IS EXPECTED TO MOVE EAST OFF THE SE ATLANTIC
COAST BY SUNDAY NIGHT...WITH STRONG SFC HIGH PRESSURE SETTLING INTO
THE SOUTHEASTERN STATES. AS THIS HIGH BUILDS INTO AND ACROSS THE AREA
SUNDAY AND MONDAY...LOOK FOR MOSTLY CLEAR SKIES AND MUCH COOLER
TEMPERATURES. STILL EXPECT FREEZING TEMPERATURES OVER MOST INTERIOR
ZONES SATURDAY NIGHT THROUGH MONDAY NIGHT...WITH SUNDAY NIGHT (EARLY
MONDAY MORNING) BEING THE COLDEST...WHEN LOWS WILL LIKELY DROP INTO
THE MID/UPPER 20S FOR MOST AREAS AWAY FROM THE COAST. EVEN ALONG THE
COAST...SUNDAY NIGHT MIN TEMPS WILL DROP INTO THE UPPER 20S AND LOWER
30S. SLIGHTLY WARMER BY A FEW DEGREES FOR SATURDAY NIGHT AND MONDAY
NIGHT MIN TEMPS. DAYTIME MAX TEMPS WILL BE BELOW NORMAL FOR THIS TIME
OF THE YEAR SATURDAY THROUGH MONDAY. BY TUESDAY...THE SFC HIGH
PRESSURE IS EXPECTED TO HAVE SHIFTED EAST OF THE REGION...WITH A
MODERATING RETURN FLOW WITH REGARD TO BOTH TEMPS AND MOISTURE
DEVELOPING. WITH THIS RETURN FLOW...TEMPERATURES WILL RISE TO ABOVE
NORMAL TUESDAY AND WEDNESDAY. MODELS INDICATE THAT A STRONG STORM
SYSTEM WILL BE DEVELOPING OVER THE PLAINS STATES ON WEDNESDAY...WITH
THE ASSOCIATED COLD FRONT APPROACHING THE FCST AREA FROM THE WEST ON
WEDNESDAY NIGHT. RAIN CHANCES BEGIN TO INCREASE FOR OUR AREA ON
WEDNESDAY...WITH THE BEST CHANCES FOR RAIN IN THE FORM OF SHOWERS
AND THUNDERSTORMS...EXPECTED TO IMPACT OUR FCST AREA WEDNESDAY NIGHT
AND EARLY THURSDAY (CHRISTMAS EVE) AS THE FRONT MOVES THROUGH.
LOOKS LIKE A DEEPENING UPPER TROF OVER THE EASTERN HALF OF THE
COUNTRY WILL USHER IN COLDER AIR ONCE AGAIN BY CHRISTMAS DAY...BUT
MOST OF THE PCPN WILL HAVE ENDED BY THAT TIME. 12/DS

&&

.AVIATION (12Z ISSUANCE)...IFR TO LIFR CONDITIONS WILL PERSIST
THROUGH MOST OF THE MORNING IN LOW CLOUDS AND LIGHT RAIN. CIGS AND
VISBYS WILL IMPROVE THROUGH THE AFTERNOON AS THE LOW PRESSURE SYSTEM
MOVES FARTHER TO THE EAST. 13/JC

&&

.MARINE...STRONG EASTERLY FLOW TO THE NORTH OF AN AREA OF LOW
PRESSURE WILL BECOME MORE NORTHERLY TODAY AS THE LOW MOVES EAST OF
THE MARINE AREA. STRONG NORTHWEST WINDS WILL FOLLOW IN THE WAKE OF
THE LOW THROUGH SATURDAY MORNING. HOWEVER...THE PRESSURE GRADIENT
WILL REMAIN FAIRLY TIGHT OVER THE MARINE AREA THROUGH LATE IN THE
WEEKEND AS STRONG HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE PLAINS...
MAINTAINING A MODERATE NORTHWEST FLOW THROUGH EARLY SUNDAY. FOR NOW
WILL ADVERTISE SCEC LEVEL WINDS OVER THE WEEKEND...BUT THE SCA MAY
HAVE TO BE EXTENDED A LITTLE FARTHER OUT IN FUTURE FCST PACKAGES.
WINDS AND SEAS DECREASE BRIEFLY MONDAY INTO EARLY TUESDAY BEFORE
INCREASING AGAIN AHEAD OF ANOTHER STORM SYSTEM TOWARD MIDWEEK.
13/JC

&&

.FIRE WEATHER...NO HEADLINES ARE NEEDED FOR TODAY AS WIDESPREAD RAINS
WILL BE OCCURRING OVER THE REGION THIS MORNING...GRADUALLY TAPERING
OFF DURING THE AFTERNOON. SOIL WILL REMAIN RATHER SATURATED THROUGH
THE EARLY PART OF THE WEEKEND. ALTHOUGH DEWPOINT TEMPERATURES WILL BE
QUITE LOW OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK...
COOLER THAN NORMAL DAYTIME HIGH TEMPERATURES WILL PRECLUDE THE
POSSIBILITY OF CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY VALUES.
12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      56  38  54  33 /  30  05  05  05
PENSACOLA   58  40  54  34 /  60  05  10  05
DESTIN      60  44  55  39 /  80  05  10  10
EVERGREEN   52  37  50  32 /  70  05  10  10
WAYNESBORO  56  34  50  32 /  40  05  10  05
CAMDEN      52  35  50  32 /  70  05  10  05
CRESTVIEW   55  38  54  32 /  80  05  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 18, 5:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI DEC 18 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE MORNING
HOURS. SOME OF THE RAINFALL COULD BE HEAVY AT TIMES. HOWEVER...AS
THE SYSTEM PRODUCING THE RAIN MOVES OFF TO THE EAST LATER TODAY THE
RAIN WILL GRADUALLY END FROM WEST TO EAST BY THIS AFTERNOON. SOILS
ARE SATURATED DUE TO THE EARLIER RAINS...AND ANY ADDITIONAL RAINFALL
WILL QUICKLY RUNOFF AND CAUSE MORE FLOODING PROBLEMS...AS WELL AS
ACT TO EXACERBATE ANY EXISTING FLOODING PROBLEMS ACROSS THE WATCH
AREA...INCLUDING AREA RIVERS. LOCAL CREEKS AND STREAMS ARE ALSO
STILL RUNNING QUITE HIGH AND WILL BE MORE PRONE TO FLOOD.
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE WESTERN
FLORIDA PANHANDLE. FOR THE VERY LATEST RIVER STAGES AND FORECASTS IN
THE WFO MOBILE HYDROLOGIC SERVICE AREA...REFER TO THE ADVANCED
HYDROLOGIC PREDICTION SERVICES WEBPAGE.

MODERATE TO STRONG WINDS AND MODERATE SEAS WILL MAKE FOR HAZARDOUS
CONDITIONS FOR SMALL MARINE CRAFT THROUGH FRIDAY. A SMALL CRAFT
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT ARE FORECAST TO PERSIST
THROUGH SATURDAY MORNING DUE TO HIGH SEAS AND STRONG WINDS.

COOLER AND DRIER WILL FILTER INTO THE REGION IN THE WAKE OF THE LOW
PRESSURE SYSTEM AS HIGH PRESSURE BEGINS TO BUILD IN. A FREEZE IS
POSSIBLE MAINLY NORTH OF THE COAST...SUNDAY...MONDAY AND TUESDAY
MORNINGS. MINIMUM TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID TO
UPPER 20S OVER INTERIOR LOCATIONS TO THE LOWER TO MID 30S ALONG THE
COAST.

.SPOTTER INFORMATION STATEMENT...

CONTINUED ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS
REQUESTED DUE TO THE POTENTIAL OF FLASH FLOODING THIS MORNING INTO
EARLY AFTERNOON.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:54 PM CSTRiver Flood WarningMOBEscambia12 hr
Dec 17, 8:54 PM CSTRiver Flood WarningMOBCovington, Escambia12 hr
Dec 18, 3:44 AM CSTFlash Flood WarningMOBChoctaw, Clarke4 hr
Dec 18, 7:19 AM CSTSpecial Marine WarningMOB86 min
Dec 18, 7:32 AM CSTFlash Flood WarningMOBChoctaw, Clarke3 hr
Dec 18, 9:35 AM CSTRiver Flood WarningMOBBaldwin, Mobile8 days
Dec 17, 8:54 PM CSTRiver Flood WarningMOBOkaloosa12 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.